Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the explicit Torsion Anomalous Conjecture


Authors: S. Checcoli, F. Veneziano and E. Viada
Journal: Trans. Amer. Math. Soc. 369 (2017), 6465-6491
MSC (2010): Primary 11G50; Secondary 14G40
DOI: https://doi.org/10.1090/tran/6893
Published electronically: March 6, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Torsion Anomalous Conjecture states that an irreducible variety $ V$ embedded in a semi-abelian variety contains only finitely many maximal $ V$-torsion anomalous varieties. In this paper we consider an irreducible variety embedded in a product of elliptic curves. Our main result provides a totally explicit bound for the Néron-Tate height of all maximal $ V$-torsion anomalous points of relative codimension one in the non-CM case, and an analogous effective result in the CM case. As an application, we obtain the finiteness of such points. In addition, we deduce some new explicit results in the context of the effective Mordell-Lang Conjecture; in particular we bound the Néron-Tate height of the rational points of an explicit family of curves of increasing genus.


References [Enhancements On Off] (What's this?)

  • [AV12] Francesco Amoroso and Evelina Viada, Small points on rational subvarieties of tori, Comment. Math. Helv. 87 (2012), no. 2, 355-383. MR 2914852, https://doi.org/10.4171/CMH/256
  • [BGS94] Jean-Benoît Bost, Henri Gillet, and Christophe Soulé, Heights of projective varieties and positive Green forms, J. Amer. Math. Soc. 7 (1994), no. 4, 903-1027. MR 1260106 (95j:14025)
  • [BMZ07] E. Bombieri, D. Masser, and U. Zannier, Anomalous subvarieties--structure theorems and applications, Int. Math. Res. Not. IMRN 19 (2007), Art. ID rnm057, 33. MR 2359537, https://doi.org/10.1093/imrn/rnm057
  • [BV83] E. Bombieri and J. Vaaler, On Siegel's lemma, Invent. Math. 73 (1983), no. 1, 11-32. MR 707346, https://doi.org/10.1007/BF01393823
  • [CVV14] Sara Checcoli, Francesco Veneziano, and Evelina Viada, On torsion anomalous intersections, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 25 (2014), no. 1, 1-36 (English, with English and Italian summaries). MR 3180478, https://doi.org/10.4171/RLM/666
  • [CV14] Sara Checcoli and Evelina Viada, On the torsion anomalous conjecture in CM abelian varieties, Pacific J. Math. 271 (2014), no. 2, 321-345. MR 3267532, https://doi.org/10.2140/pjm.2014.271.321
  • [Hab08] P. Habegger, Intersecting subvarieties of $ {\bf G}^n_m$ with algebraic subgroups, Math. Ann. 342 (2008), no. 2, 449-466. MR 2425150, https://doi.org/10.1007/s00208-008-0242-3
  • [Hab09.a] P. Habegger, On the bounded height conjecture, Int. Math. Res. Not. IMRN 5 (2009), 860-886. MR 2482128, https://doi.org/10.1093/imrn/rnn149
  • [Hab09.b] P. Habegger, Intersecting subvarieties of abelian varieties with algebraic subgroups of complementary dimension, Invent. Math. 176 (2009), no. 2, 405-447. MR 2495768, https://doi.org/10.1007/s00222-008-0170-6
  • [Kul99] Leopoldo Kulesz, Application de la méthode de Demjanenko-Manin à certaines familles de courbes de genre 2 et 3, J. Number Theory 76 (1999), no. 1, 130-146 (French, with English and French summaries). MR 1688176, https://doi.org/10.1006/jnth.1998.2339
  • [Mau08] Guillaume Maurin, Courbes algébriques et équations multiplicatives, Math. Ann. 341 (2008), no. 4, 789-824 (French, with English summary). MR 2407327, https://doi.org/10.1007/s00208-008-0212-9
  • [MW93] David Masser and Gisbert Wüstholz, Periods and minimal abelian subvarieties, Ann. of Math. (2) 137 (1993), no. 2, 407-458. MR 1207211, https://doi.org/10.2307/2946542
  • [Phi91] Patrice Philippon, Sur des hauteurs alternatives. I, Math. Ann. 289 (1991), no. 2, 255-283 (French). MR 1092175, https://doi.org/10.1007/BF01446571
  • [Phi95] Patrice Philippon, Sur des hauteurs alternatives. III, J. Math. Pures Appl. (9) 74 (1995), no. 4, 345-365 (French). MR 1341770
  • [Phi12] Patrice Philippon, Sur une question d'orthogonalité dans les puissances de courbes elliptiques, preprint, 2012 (hal-00801376).
  • [PM10] William McCallum and Bjorn Poonen, The method of Chabauty and Coleman, Explicit methods in number theory, Panor. Synthèses, vol. 36, Soc. Math. France, Paris, 2012, pp. 99-117 (English, with English and French summaries). MR 3098132
  • [Rém09] Gaël Rémond, Intersection de sous-groupes et de sous-variétés. III, Comment. Math. Helv. 84 (2009), no. 4, 835-863 (French, with English summary). MR 2534482, https://doi.org/10.4171/CMH/183
  • [Ser89] Jean-Pierre Serre, Lectures on the Mordell-Weil theorem, Aspects of Mathematics, E15, Friedr. Vieweg & Sohn, Braunschweig, 1989, Translated from the French and edited by Martin Brown from notes by Michel Waldschmidt. MR 1002324 (90e:11086)
  • [Sil86] Joseph H. Silverman, The arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 106, Springer-Verlag, New York, 1986. MR 817210
  • [Sil90] Joseph H. Silverman, The difference between the Weil height and the canonical height on elliptic curves, Math. Comp. 55 (1990), no. 192, 723-743. MR 1035944, https://doi.org/10.2307/2008444
  • [Via03] Evelina Viada, The intersection of a curve with algebraic subgroups in a product of elliptic curves, Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2 (2003), no. 1, 47-75. MR 1990974
  • [Via08] Evelina Viada, The intersection of a curve with a union of translated codimension-two subgroups in a power of an elliptic curve, Algebra Number Theory 2 (2008), no. 3, 249-298. MR 2407116, https://doi.org/10.2140/ant.2008.2.249
  • [Via09] Evelina Viada, Nondense subsets of varieties in a power of an elliptic curve, Int. Math. Res. Not. IMRN 7 (2009), 1213-1246. MR 2495303, https://doi.org/10.1093/imrn/rnn157
  • [Zim76] Horst Günter Zimmer, On the difference of the Weil height and the Néron-Tate height, Math. Z. 147 (1976), no. 1, 35-51. MR 0419455

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11G50, 14G40

Retrieve articles in all journals with MSC (2010): 11G50, 14G40


Additional Information

S. Checcoli
Affiliation: Institut Fourier, 100 rue des Maths, BP74 38402 Saint-Martin-d’Hères Cedex, France
Email: sara.checcoli@univ-grenoble-alpes.fr

F. Veneziano
Affiliation: Mathematisches Institut, Universität Basel, Spiegelgasse 1, CH-4051 Basel, Switzerland
Email: francesco.veneziano@unibas.ch

E. Viada
Affiliation: Mathematisches Institut, Georg-August Universität Göttingen, Bunsenstraße 3-5, D-37073 Göttingen, Germany
Address at time of publication: ETH Zurich, Rämistrasse 101, 8092 Zurich, Switzerland
Email: evelina.viada@math.ethz.ch

DOI: https://doi.org/10.1090/tran/6893
Received by editor(s): July 2, 2013
Received by editor(s) in revised form: September 29, 2015
Published electronically: March 6, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society